Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to get over chronic cramping pain from gastroparysis without pain medicines?

I have chronic cramping pain from my gastroparysis. The pain has brought me to the ER many times. I usually get, photonics, zofran and dilaudid for pain. I have no issues with movement of bowels. Lately the ER has been refusing the pain med. I need help getting over these episodes. Any ideas?
Thu, 7 May 2020
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

Pain medication changes gut motility and usually makes gastroparesis worse. There are a lot of medicines that increase or decrease gut tone and one of them is likely to work. Sometimes a blocker of acetylcholine, sometimes more acetylcholine. An antispasmotic like bentyl or one that works opposite to narcotics like movantik are helpful in some people.

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hydromorphone


How to get over chronic cramping pain from gastroparysis without pain medicines?

Hi, Pain medication changes gut motility and usually makes gastroparesis worse. There are a lot of medicines that increase or decrease gut tone and one of them is likely to work. Sometimes a blocker of acetylcholine, sometimes more acetylcholine. An antispasmotic like bentyl or one that works opposite to narcotics like movantik are helpful in some people. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Matt Wachsman, Addiction Medicine Specialist